MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FMP HIP; SHELL, FMP HEMISPHERICAL SIZE44 W/HOLES

ENCORE MEDICAL, L.P. FMP HIP; SHELL, FMP HEMISPHERICAL SIZE44 W/HOLES
Catalog Number 430-01-044
Health Effect - Clinical Code Pain (1994)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the primary hip surgery was performed on (b)(6) 2006.Due to radiolucent pockets behind the acetabular cup causing screw loosening, micromotion, and pain.The cup was revised to a larger depuy cup with a 32mm cocr neutral head on the well fixed stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the screws had loosened, creating micromotion and joint pain.The in-vivo length of service for the patient's implant was 10.4 years.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This surgery has been determined to be non-product related.The root cause of this event was reported as radiolucency pockets behind the acetabular cup causing the screws to loosen, and creating micromotion and joint pain.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
SHELL, FMP HEMISPHERICAL SIZE44 W/HOLES
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6010933
Report Number1644408-2016-00744
Device Sequence Number10898066
Product Code LPH
UDI-Device Identifier00888912081771
UDI-Public(01)00888912081771
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2010
Device Catalogue Number430-01-044
Device Lot Number389751C
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-020, LOT 259262E; 010-55-020, LOT 266482D; 400-01-221, LOT 289362; 432-22-203, LOT 288052
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR